Results 1 to 11 of 11

Thread: How can you determine if someone is sniffing oxycontin, what are the signs? Can she just stop sniffing?

  1. #1
    maria h is offline Junior Member
    Join Date
    Apr 2008
    Posts
    2


    Default How can you determine if someone is sniffing oxycontin, what are the signs Can she just stop sniffing

    I have a friend who promised me that she has stopped sniffing this drug however I do not believe that she has. She has major mood swings. she has children and a husband that she promised also that she has stopped. What could happen to her if she does not stop and what are signs that we should look for if she still is sniffing oxycontin, I thinks she has had drub abuse problems for many years. Can she just stop sniffing this drug easily without side effects? She keeps promising she will but her husband has valid evidence that she has not. She even has had a straw and the drug in her hand but calls him a liar. Her children are aware of this, Her husband is ready to divorce her but does not want to because of children and finances. She has embarressed the entire family and people she works with also note that something is wrong. I do not think they are aware. She is awful, hatefull. I am afraid for the children eventhough they are older, I am also worried about her husband.
    Like SwayGirl liked this post

  2. #2
    SwayGirl's Avatar
    SwayGirl is offline Honorable Member
    Join Date
    Apr 2008
    Location
    CALI BABY!
    Posts
    236
    SwayGirl has a spectacular aura aboutSwayGirl has a spectacular aura aboutSwayGirl has a spectacular aura aboutSwayGirl has a spectacular aura aboutSwayGirl has a spectacular aura aboutSwayGirl has a spectacular aura about

    People who are sniffing a lot, you'll see glossy eyes, their eyes will also be 'pinned' (very small pupils) maybe redness around the nostrils, usually blowing nose a lot.
    Its not really hard to tell.
    When someone acts like how you described your friend, they don't want or think they need help. If she's been using for a while its very likely that she IS addicted. This means she CAN'T stop on her own without going through withdrawals.
    I am a part time drug and alcohol counselor. In my experience, the best thing to do is talk to her husband, family and friends who know and want to help about an "INTERVENTION." This will help her and inevitably save her life.
    Be prepared for her to be angry. They mostly ALWAYS start out angry.
    You are a good friend. I'm sure her husband loves her and her kids NEED her. You DO have to take care of YOU too. Its time to set some boundaries. Her family really needs to as well because they are probably as sick as she is (not on drugs but being enabling or co-dependant) and need help too. (Usually)
    There's a lot more to an Intervention so read up on it. There's a lot on the Internet.
    Look up 'Drug addiction,' 'drug intervention' etc. You will find a lot of help.
    Good luck!
    I hope this has helped.
    Last edited by SwayGirl; 04-29-2008 at 08:15 PM. Reason: edit
    Like aussieandy liked this post
    [~SWAY~[
    _

  3. #3
    rollyfingerz is offline Member
    Join Date
    Sep 2010
    Posts
    52


    If they are always wanting to go 'hangout' without you is a good indication they are using

    oxycodone is very addictive and can be life threatning if abused.
    Like SwayGirl liked this post

  4. #4
    Skeletal_Wings's Avatar
    Skeletal_Wings is offline Senior Member
    Join Date
    Feb 2011
    Location
    Interzone
    Posts
    143
    Skeletal_Wings has a spectacular aura aboutSkeletal_Wings has a spectacular aura aboutSkeletal_Wings has a spectacular aura aboutSkeletal_Wings has a spectacular aura aboutSkeletal_Wings has a spectacular aura about

    One of the most (if not the most) reliable way to tell if somebody is abusing Oxycontin (or various other drugs, for that matter) is to pay attention to the size of their pupils. Oxycontin makes people's pupils noticeably smaller. If your friend's pupils appear unusually small when you're inside in a moderately lit room, then that's probably as certain as you can be without giving her a drug test or something that she's abusing Oxycontin (or a similar substance).
    It sounds like you're already quite certain that she's snorting Oxycontin, though, & that her husband feels the same. Addicts are superb liars, & they will do & say whatever they can in order to protect their habit. If you feel certain that your friend has a problem with Oxycontin, don't second guess yourself one bit no matter what she says or does to try & convince you otherwise.

    In regards to how to go about actually dealing with the problem, I think everything SwayGirl said in the above reply is absolutely wonderful advice.
    Like SwayGirl liked this post

  5. #5
    neviim is offline Member
    Join Date
    Feb 2011
    Posts
    64


    If she seems zoned out, nodding off or taking naps during the daytime these can be indicators of opiate abuse.
    Like SwayGirl liked this post

  6. #6
    msuser is offline Member
    Join Date
    Feb 2011
    Posts
    52


    constricted (pinpoint) pupils, glossy/red eyes, redness of the nose, constant sniffling, frequent trips to the restroom, just to name a few, are signs of a person is snorting drugs, in this case, oxycontin.
    Like SwayGirl liked this post

  7. #7
    ocdki is offline Account suspended
    Join Date
    Feb 2011
    Posts
    3


    the easiest sign is exactly what msuser said, constricted pupils, even in dark rooms the pupils will be extremely small

  8. #8
    metridious is offline Member
    Join Date
    Mar 2011
    Posts
    5


    I noticed you asked if she could stop using without side effects--definitely not! Everything everyone else said was great, but if she hasn't switched to another opiate to stave off withdrawal (probably with the help of a doctor, which her husband would know about) she's still using for sure. Withdrawal sucks & it's very obvious if you're close to somebody.

  9. #9
    NYJets is offline Honorable Member
    Join Date
    Feb 2011
    Posts
    204
    NYJets will become famous soon enoughNYJets will become famous soon enoughNYJets will become famous soon enough

    Some signs to look for:

    -Pinpoint pupils
    -Sniffing a lot (like someone with a runny/stuffy nose)
    -Blowing nose frequently
    -Redness of the face
    -Frequent scratching/rubbing of arms, legs, face, etc
    -Constant trips to the bathroom or a "safe-room" where they can do the drug and raise little suspicion
    -Odd behaviors and/or lies
    -Mood swings: She would be extremely happy if she's high.
    -If you notice she's in a bad mood check for dilated pupils, sweaty palms/face, extremely irritable, no motivation. This means she is probably in the beginning phases of withdrawals. If she disappears to the store to "grab cigarettes" and comes back happy, she probably just went to get some pills.

    I am a recovering opiate addict and I'll tell you that when I using, the only thing on my mind when I was running low was how I was going to get more. I would let absolutely nothing stop me from getting more. I wasn't robbing or stealing, but I would make up lies, dip out on commitments, leave work, etc just to get some more. As soon as I took my drug of choice, I was the happiest man on the planet. When I look back, I cannot believe some of the things I did. I literally lived a complete lie for 4 years, and to my knowledge, nobody knew about it (except for my junkie friends).

    As to what to do about it, that's a tough situation. I doubt an intervention would have done much in my situation. The only reason I stopped was because I had to pass an NCAA drug test to keep my athletic scholarship. I was introduced to Suboxone a week before my test (which does not show up as an opiate on a drug test). It took me a week of being "sober" on Suboxone to realize how badly I messed up and if I continued on the same path, I would be dead or in jail in a few years.
    Last edited by NYJets; 03-14-2011 at 12:21 AM.
    Like SwayGirl liked this post

  10. #10
    makaveli25's Avatar
    makaveli25 is offline Member
    Join Date
    Mar 2011
    Posts
    77


    My friends who snortied oxies for a long time ended up really plugging up there noses bad. I think it does something bad to your sinuses! They had to use afrin.
    feeling good

  11. #11
    UFCFan is offline Member
    Join Date
    Apr 2011
    Posts
    30


    It sounds like she is pretty far into her addiction and the only chance of her stopping and recovering would be going to a detox facility and rehab. Best of luck

Similar Threads

  1. How do you determine if is site is safe?
    By Gap in forum Discussion of online pharmacies featured in the general reviews section
    Replies: 26
    Last Post: 4 Weeks Ago, 09:45 PM
  2. What is chemotherapy? And what are the side effects?
    By KyrelLovesBillUndTom in forum Archive for unanswered posts
    Replies: 0
    Last Post: 10-10-2008, 09:23 AM
  3. Replies: 0
    Last Post: 03-23-2008, 09:52 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.